Alert archive / Illinois / River Flood Warnings in 2013
River Flood Warning 116, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 17, 2013, 12:26 PM EDT for Knox County, Indiana; Lawrence County, Wabash County, Illinois. It took effect at Apr 19, 2013, 6:17 AM EDT. It was in force for 26 days.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2013, 12:26 PM EDT (16:26 UTC)
- In effect from
- Apr 19, 2013, 6:17 AM EDT
- Expired
- May 14, 2013, 10:50 PM EDT
- In force
- 26 days
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Moderate
Counties Lawrence County, IL, Wabash County, IL, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 40 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Vincennes (VCNI3). The gauge peaked at 27.71 ft at Apr 27, 2013, 9:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 16 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03343010, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 17, 10:38 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 17, 10:38 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1038 AM EDT WED APR 17 2013 .UPDATE... AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 327 AM EDT WED APR 17 2013 A FRONTAL SYSTEM STALLED NEAR THE OHIO RIVER IS EXPECTED TO MOVE NORTH ACROSS THE FORECAST AREA TONIGHT. STRONG LOW PRESSURE IS EXPECTED TO MOVE THROUGH THE GREAT LAKES THURSDAY NIGHT AND FRIDAY...BRINGING A COLD FRONT THROUGH THE AREA. IN THE WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA BY NEXT WEEKEND AND INTO EARLY NEXT WEEK. ANOTHER FRONTAL SYSTEM MAY AFFECT THE AREA BY NEXT TUESDAY. && .NEAR TERM /REST OF TODAY/... ISSUED AT 1002 AM EDT WED APR 17 2013 DECREASED POPS FOR THIS MORNING ACROSS THE AREA TO SLIGHT CHANCE/LOW CHANCE BASED ON CURRENT TRENDS AND SHORT TERM MODELS. WARM FRONT IS STILL STALLED OUT SOUTH OF THE AREA NEAR THE OHIO RIVER BUT COULD START TO MOVE NORTH YET THIS AFTERNOON AND THAT FORCING COMBINED WITH INCREASING INSTABILITY COULD STILL PROMPT SOME AFTERNOON THUNDERSTORMS ACROSS THE AREA. LARGER SCALE UPPER WAVE PROMPTING STORMS RIGHT NOW ACROSS IOWA/NORTHERN ILLINOIS SHOULD CONTINUE IT/S MOVEMENT TO THE NORTHEAST AND THUS NOT IMPACT THE CWA. RIGHT NOW SHORT TERM MODELS AND SPC SREFS CENTER THE HIGHEST POPS AROUND 5 PM ALONG WITH THE MOVEMENT OF THE AFOREMENTIONED WARM FRONT AND TRENDED THIS WAY IN THE HOURLY FORECAST. HIGH TEMPERATURES IN THE UPPER 60S NORTH TO AROUND 80 IN THE FAR SOUTH LOOK GOOD BASED ON FRONTAL POSITION AND PERHAPS SOME BREAKS IN THE CLOUDS TODAY IN THE SOUTH. WITH SB CAPE IN THE SOUTHERN COUNTIES REACHING TO AROUND 1500 AND A FREEZING LEVEL AROUND 11000 FT WOULD NOT BE SURPRISED TO HAVE SOME ISSUES WITH PULSE HAILSTORMS THIS AFTERNOON/EVENING. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... ISSUED AT 327 AM EDT WED APR 17 2013 THE AFOREMENTIONED STALLED FRONTAL BOUNDARY NEAR THE OHIO RIVER WILL LIFT NORTHWARD AS A WARM FRONT TONIGHT...GENERATING RENEWED CHANCES FOR SHOWERS AND THUNDERSTORMS. BEST MOISTURE...LIFT...AND INSTABILITY LIES MAINLY NORTH OF I-70 AND THIS IS WHERE THE HIGHER POPS ARE CONCENTRATED FOR TONIGHT. WENT A FEW DEGREES ABOVE MOS FOR LOWS AVERAGING THE MID 60S. CENTRAL INDIANA WILL BE FIRMLY IN THE WARM SECTOR THURSDAY. WITH STRONG SW LLVL FLOW HIGH TEMPERATURES WILL BE CLOSER TO THE MAVMOS THAN MET...DESPITE THE CLOUD COVER AND PRECIP CHANCES. LOOK FOR HIGHS IN THE UPPER 70S (N) TO LOW 80S (S). AGREE WITH PREVIOUS THINKING THAT THERE REALLY IS NOT MUCH OF A FORCING MECHANISM FOR WIDESPREAD CONVECTION DURING THE DAY THURSDAY...OTHER THAN SOME LEFT OVER RESIDUAL BOUNDARIES FROM NIGHT BEFORE OR DIURNALLY CHARGED. KEPT POPS AT CHANCE...EXCEPT FOR THE FAR NW LATER IN THE DAY AS THE FRONT QUICKLY APPROACHED THE REGION. COLD FRONT EXPECTED TO MOVE THROUGH THE AREA LATE THURSDAY NIGHT/EARLY FRIDAY MORNING. FORCING ALONG THE FRONT LOOKS STRONG...ALONG WITH STRONG DEEP LAYER SHEAR...ALTHOUGH THE LAPSE RATES LOOK RATHER POOR AT THIS POINT. NEVERTHELESS...HIGH WINDS ARE POSSIBLE GIVEN THE EXPECTED WIND FIELDS/LIFT. 80-90 POPS DURING THIS PERIOD WILL CONTINUE AT THIS TIME...ALONG WITH A SLIGHT RISK FOR SEVERE WX FOR THE ENTIRE FORECAST AREA. WILL KEEP SOME POPS GOING FOR FRIDAY AS WELL TO COVER ANY LINGERING ACTIVITY IN THE WAKE OF FRONT. AREA SHOULD BE DRY BY FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY NIGHT/... ISSUED AT 327 AM EDT WED APR 17 2013 IN WAKE OF THE COLD FRONT AT THE END OF THE WORK WEEK...AN AREA OF COLD HIGH PRESSURE BUILDS INTO THE OHIO VALLEY FROM THE NORTHWEST. THIS WILL KEEP DRY BUT COOL CONDITIONS ACROSS CENTRAL INDIANA...WITH BELOW NORMAL TEMPERATURES. LOWS ON SATURDAY MORNING WILL NEED TO BE WATCHED AS FROST POTENTIAL MAY EXIST...HOWEVER THE PRESSURE GRADIENT AT THAT TIME STILL SUGGESTS THAT WINDS BE STRONG ENOUGH TO PREVENT FROST FORMATION AND SKIES MAY REMAIN PARTLY CLOUDY. HIGH PRESSURE SHIFTS EAST OF INDIANA THROUGH THE WEEKEND AND INTO THE NEXT WORKWEEK. A RETURN OF SOUTHERLY FLOW AROUND THE HIGH SHOULD RESULT IN SLIGHTLY WARMER TEMPERATURES EACH DAY. THE NEXT BEST CHANCE FOR PRECIP APPEARS ON TUESDAY AND TUESDAY NIGHT AS A STRONG COLD FRONT ONCE AGAIN PUSHES THROUGH THE STATE. && .AVIATION /DISCUSSION FOR THE 16/15Z KIND TAF UPDATE/... ISSUED AT 1038 AM EDT WED APR 17 2013 MINOR TWEAKS MADE TO KIND TAF PER OBSERVATIONS. NO OTHER CHANGES NEEDED AT THIS TIME. PREVIOUS AVIATION DISCUSSION FOLLOWS... MVFR CONDITIONS TO BEGIN THE PERIOD...LIKELY IMPROVING TO VFR LATER TODAY. QUASI STATIONARY BOUNDARY REMAINS TO OUR SOUTH...AND THIS SHOULD BEGIN TO LIFT NORTHWARD. SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE ALONG WITH THIS...BUT IN THE ABSENCE OF BETTER CONFIDENCE WITH RESPECT TO TIMING AND COVERAGE...WILL HAVE TO LEAVE OUT IN THE LATER HOURS FOR VCSH. IN THE INITIAL PERIODS...WILL CARRY VCTS AND TEMPO THUNDER FOR SOME LINGERING SHOWERS AND THUNDERSTORMS. WINDS WILL BE FAIRLY STRONG...AT TIMES AT OR JUST ABOVE 10KT THROUGHOUT...BECOMING QUITE STRONG LATE IN THE PERIOD AT IND...WITH GUSTS ABOVE 30KT POSSIBLE. WINDS WILL BE EASTERLY UNTIL THE FRONT LIFTS NORTH WHEN WINDS WILL BECOME SOUTHERLY. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SMF NEAR TERM...CP SHORT TERM...SMF LONG TERM....SMF AVIATION...NIELD/JH
Hazardous weather outlook, Apr 17, 3:58 AM EDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 358 AM EDT WED APR 17 2013 INZ021-028>031-035>049-051>057-060>065-067>072-180800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 358 AM EDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS. HAZARDS: LIGHTNING...BRIEF HEAVY RAIN...SMALL HAIL...GUSTY WINDS. TIMING: PERIODS OF SCATTERED THUNDERSTORMS TODAY THROUGH TONIGHT. DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE OHIO VALLEY TODAY AND THEN LIFT NORTH AS A WARM FRONT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS ARE IN THE FORECAST THROUGH FRIDAY MORNING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY THROUGH THURSDAY NIGHT WITH DAMAGING WINDS...HEAVY RAIN...LIGHTNING AND LARGE HAIL AS THE MAIN THREATS. THUNDERSTORM ARE ALSO POSSIBLE NEXT TUESDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL BE A FACTOR HOWEVER LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE REGION THROUGH THE MIDDLE OF THE WEEK. A STRONG AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT AND MOVE INTO THE GREAT LAKES AROUND THURSDAY NIGHT...WHICH SHOULD HELP PUSH THE FRONT EAST OF THE AREA BY FRIDAY. IN THE WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA BY NEXT WEEKEND AND INTO EARLY NEXT WEEK. A COLD FRONT WILL CROSS THE REGION NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Local storm report, Apr 17, 8:35 AM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
835 AM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND GST NORTH VERNON 39.01N 85.63W
04/16/2013 M48.00 MPH JENNINGS IN AWOS
0538 PM HEAVY RAIN 2 E CARMEL 39.97N 86.07W
04/16/2013 M1.37 INCH HAMILTON IN TRAINED SPOTTER
0612 PM HAIL CROTHERSVILLE 38.80N 85.84W
04/16/2013 E0.25 INCH JACKSON IN BROADCAST MEDIA
0619 PM HAIL FRANKLIN 39.49N 86.06W
04/16/2013 E0.25 INCH JOHNSON IN TRAINED SPOTTER
DELAYED REPORT
0658 PM HAIL DECKER 38.52N 87.52W
04/16/2013 M1.00 INCH KNOX IN EMERGENCY MNGR
0719 PM HAIL BICKNELL 38.78N 87.31W
04/16/2013 E0.25 INCH KNOX IN EMERGENCY MNGR
0740 PM HAIL 3 S WASHINGTON 38.61N 87.17W
04/16/2013 M0.88 INCH DAVIESS IN TRAINED SPOTTER
0740 PM HAIL 4 S WASHINGTON 38.60N 87.17W
04/16/2013 E0.70 INCH DAVIESS IN TRAINED SPOTTER
RELAYED BY EMERGENCY MANAGER... LOCATION IS INTERSTATE 69
NEAR MILE MARKER 57
0751 PM HAIL 5 NNW SEYMOUR 39.03N 85.92W
04/16/2013 E0.75 INCH JACKSON IN TRAINED SPOTTER
0824 PM HAIL SHOALS 38.67N 86.79W
04/16/2013 E0.50 INCH MARTIN IN TRAINED SPOTTER
1018 PM HAIL VINCENNES 38.68N 87.51W
04/16/2013 E1.00 INCH KNOX IN TRAINED SPOTTER
MULTIPLE REPORTS OF 1 INCH HAIL
1018 PM HAIL VINCENNES 38.68N 87.51W
04/16/2013 M1.00 INCH KNOX IN BROADCAST MEDIA
CURRENTLY FALLING IN VINCENNES.
1019 PM HAIL VINCENNES 38.68N 87.51W
04/16/2013 M1.75 INCH KNOX IN EMERGENCY MNGR
CURRENTLY FALLING AT THE EMERGENCY DISPATCH CENTER IN
VINCENNES.
1020 PM HAIL VINCENNES 38.68N 87.51W
04/16/2013 E1.00 INCH KNOX IN TRAINED SPOTTER
GROUND NEARLY COVERED LIKE SNOW
1055 PM HAIL COALMONT 39.19N 87.23W
04/16/2013 E1.75 INCH CLAY IN BROADCAST MEDIA
0250 AM HAIL 1 N SPEARSVILLE 39.35N 86.20W
04/17/2013 E1.50 INCH JOHNSON IN STORM CHASER
HAIL COVERING THE GROUND.
&&
JHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:04 PM EDT | Special Weather Statement | IND | Martin | 26 min |
| Apr 16, 9:44 PM EDT | Special Weather Statement | IND | Knox | 46 min |
| Apr 16, 10:01 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 44 min |
| Apr 16, 10:12 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen | 48 min |
| Apr 16, 10:57 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen | 48 min |
| Apr 16, 11:14 PM EDT | Special Weather Statement | IND | Vigo | 31 min |
| Apr 17, 1:18 AM EDT | Special Weather Statement | IND | Sullivan | 57 min |
| Apr 17, 1:55 AM EDT | Severe Thunderstorm Warning | IND | Sullivan | 35 min |
| Apr 17, 2:07 AM EDT | Severe Thunderstorm Warning | IND | Morgan | 38 min |
| Apr 17, 2:30 AM EDT | Severe Thunderstorm Warning | IND | Greene, Sullivan | 60 min |
| Apr 17, 3:31 AM EDT | Special Weather Statement | IND | Greene | 44 min |
| Apr 17, 3:41 AM EDT | Areal Flood Advisory | IND | Greene, Sullivan | 3 hr |
| Apr 17, 3:57 AM EDT | Severe Thunderstorm Warning | IND | Greene | 63 min |
| Apr 17, 8:54 AM EDT | Areal Flood Advisory | IND | Bartholomew, Boone, Brown, Clay, Clinton, Decatur and 26 more | 12 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Hamilton, Marion | 11 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Marion, Morgan | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Marion, Morgan | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Morgan, Owen | 6 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Morgan, Owen | 6 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Greene, Owen | 11 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 14 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 13 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 15 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 16 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Gibson, Knox | 16 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 25 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 23 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Lawrence, Martin | 11 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 12 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 4 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Delaware, Randolph | 11 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Tippecanoe | 3 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Carroll, Howard, Tippecanoe | 4 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Clay, Greene | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Montgomery, Parke | 23 hr |
| Apr 17, 3:34 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 40 hr |
| Apr 17, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence, Monroe | 51 min |
| Apr 17, 5:29 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Morgan | 46 min |
| Apr 17, 5:52 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Morgan, Shelby | 38 min |
| Apr 17, 6:28 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Henry, Madison, Marion, Shelby | 47 min |
| Apr 17, 7:21 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Parke, Putnam | 39 min |
| Apr 17, 7:49 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 41 min |
| Apr 17, 7:55 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren | 35 min |
Nearby
River Flood Warnings in Illinois, 2013River Flood Warnings in Indiana, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.